Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 499, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 2, 2000, 4:34 PM CDT for Simpson County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2000, 4:34 PM CDT (21:34 UTC)
- Expired
- Aug 2, 2000, 5:10 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Simpson County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2252 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
997 WUUS54 KJAN 022135 SVRJAN MSC127-022200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 434 PM CDT WED AUG 2 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SIMPSON COUNTY IN CENTRAL MISSISSIPPI * UNTIL 510 PM CDT * AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF MAGEE...MOVING SLOWLY SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL MOVE MAINLY OVER RURAL AREAS HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 82
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:40 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 2, 2:40 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 240 PM CDT WED AUG 2 2000 LOOKING AT SATELLITE VAPOR IMAGERY...A STATIONARY UPPER TROF /ASSOCIATED SHEAR AXIS...EXTENDED OVER THE MISSISSIPPI VALLEY. IT ALSO SHOWED GOOD MOISTURE OVER THE SOUTHEAST HALF OF THE REGION...WHERE SCATTERED CONVECTION WAS TAKING PLACE. THE STATIONARY UPPER LOW ASSOCIATED WITH THIS TROF WAS OVER THE GREAT LAKES. A WEAK BOUNDARY WAS NOTED ACROSS THE NORTH HALF. MOVING TO THE SHORTRANGE MODELS. THE MESO-ETA KEEPS THE STATIONARY UPPER TROF OVER THE REGION THROUGH FRIDAY AFTERNOON. A SERIES OF SHORTWAVES WILL ROTATE AROUND THE TROF...BUT THE TRACKING OF SHORTWAVES AND FOCUS ON OUTFLOW BOUNDARIES WILL CONTINUE TO BE DIFFICULT TO FORECAST. MEAN MOISTURE WILL BE CONFINED TO THE SOUTHEAST THROUGH THURSDAY...BEFORE DEVELOPING ACROSS THE NORTH THURSDAY NIGHT INTO FRIDAY. IT SPREAD ACROSS THE REST OF THE REGION ON FRIDAY NIGHT. CROSS SECTIONS CONFIRMS THAT MEAN MOISTURE WILL DEEPEN ACROSS THE REGION THURSDAY NIGHT INTO FRIDAY. LOOKING AT THIS AFTERNOONS PRECIP COVERAGE IN THE SOUTHEAST...IT DID NOT FAIR VERY WELL IN COVERAGE OR AMOUNTS. FOR THIS EVENING ITS PAINTS A FEW SHOWERS OVER WEST MISSISSIPPI...WHICH IS UNREASONABLE. ONCE AGAIN MODELS ARE HAVING TROUBLE TRACKING MESO LEVEL ELEMENTS. ON THURSDAY IT KEEPS THE FORECAST AREA DRY...BEFORE DEVELOPING SOME PATCHY ACTIVITY IN THE WEST AND NORTH THURSDAY NIGHT. ON FRIDAY IT DEVELOPS SOME CONVECTIVE ACTIVITY IN THE NORTH. THE UPPER JET WILL MOVE ACROSS THE REGION DURING THE PERIOD. ON THE VERTICAL VELOCITY FRONT THE SIGNATURES WILL BE RATHER WEAK...EXCEPT FOR THE NORTH ON FRIDAY... THROUGH THE PERIOD. COOLER MIDLEVEL TEMPS WILL STAY TO THE NORTH THROUGH THE PERIOD. ON THE SURFACE A WEAK BOUNDARY WILL BE OVER THE NORTH. THE NGM MODEL ALSO HAD THE STATIONARY UPPER TROF THROUGH THE PERIOD...BUT WEAKENING ON FRIDAY...WITH A SERIES OF SHORTWAVES ROTATING ACROSS THE REGION. THE NGM ALSO DID NOT INTIALIZE THIS MORNINGS OR AFTERNOONS MESO LEVEL CONVECTIVE COVERAGE VERY WELL EITHER WITH TOO MUCH EMPHASIS TO THE WEST. IT PAINTS LIGHT TO MODERATE AMOUNTS TONIGHT THROUGH FRIDAY. IT SHOWS THE BEST MEAN MOISTURE OVER THE CENTRAL AND EAST THIS EVENING...BEFORE IT RETREATS TO THE SOUTHEAST ON THURSDAY. IT BUILDS BACK ACROSS THE REGION THURSDAY NIGHT INTO FRIDAY. VERTICAL VELOCITIES WILL BE MARGINAL THROUGH THE PERIOD. ON THE SURFACE A WEAK BOUNDARY WILL BE IN THE NORTH. THE AVN MODEL KEEPS THE TROF OVER THE REGION UNTIL FRIDAY NIGHT...WHEN IT MOVES OFF TO THE EAST. ON THE SURFACE IT BRINGS A BOUNDARY DOWN TO JUST NORTH OF THE FORECAST AREA ON FRIDAY NIGHT. IT INITIALIZED THE PRECIPITATION FAIRLY WELL...IT PAINTS LIGHT AMOUNTS TO THE SOUTH...THIS EVENING AND LIGHT TO MODERATE AMOUNTS IN THE SOUTH HALF ON THURSDAY. IT DRYS OUT FROM THE NORTHWEST ON THURSDAY EVENING...BEFORE REDEVELOPING OVER THE SOUTH HALF ON FRIDAY AND DRYING OUT FRIDAY NIGHT. SO WITH THIS IN MIND WILL PUT IN BEST SCATTERED POPS IN THE SOUTHEAST FOR TONIGHT THROUGH THURSDAY. WILL KEEP LOW TO SCATTERED POPS THROUGH THE FORECAST PERIOD...WITH UPPER TROF OVER THE REGION. MOS HIGH/LOW TEMPS LOOK GENERALLY OK. THE AVN INITIALIZED THE CONVECTIVE COVERAGE THE BEST. SO WILL FOLLOW THE AVN MODEL. ALL MODELS DID FAIRLY WELL IN INITIALIZING SURFACE AND UPPER FEATURES. LOCATIONS OF OUTFLOW BOUNDARIES/TRACKING OF SHORTWAVES WILL BE DIFFICULT TO FOCUS ON...IN THIS PACKAGE. CONFIDENCE IS LOW ON TRACKING LIFTING MECHANISMS...SINCE THE MODELS DONT WORK TO WELL ON THE MESO-SCALE THIS TIME OF YEAR. QPF DISCUSSION: DRIER AIR NOTED ON WATER VAPOR SLIDING ACROSS WESTERN PORTIONS OF THE FORECAST TODAY RELATED TO WEAKENING MID LEVEL SHEAR AXIS. THIS IS NOTED WELL ON THE 12Z PRECIP WATER PLOT WITH GENERALLY LESS THAN 1.5 IN NW HALF AND 1.7-1.9 SE HALF-THIRD IN DEEPER MOISTURE PLUME. NGM TOO WET...ETA TOO DRY. A COMPROMISE BETWEEN THE AVN/HPC VALUES LOOKS REASONABLE PER CURRENT RADAR/SATELLITE/MOISTURE CONVERGENCE TRENDS. PAINTING 0.1-0.2 BASIN AVERAGES SE TO ZERO NW CWFA WITH MOISTURE BEING TOO SHALLOW FOR BROADSCALE QPF. EXTENDED DISCUSSION:LOOKING AT THE MRF MODEL...IT SHOWS THE TROF AXIS EAST OF THE REGION...ALONG WITH THE MEAN MOISTURE ON SATURDAY. ON THE SURFACE HIGH PRESSURE AND SOUTHERLY FLOW WILL BE PREVALENT. ON SUNDAY A BROAD FLAT RIDGE WILL HAVE DEVELOPED ACROSS THE LOWER MISSISSIPPI VALLEY. ON MONDAY SOME MEAN MOISTURE WILL DEVELOP ACROSS THE REGION FROM THE SOUTHEAST QUARTER. A BOUNDARY WILL REMAIN WELL NORTH OF THE FORECAST AREA DURING THE PERIOD. LOOKING AT THE CANADIAN MODEL...A BROAD FLAT RIDGE WILL REDEVELOPS OVER THE REGION DURING BY SATURDAY AND WILL CONTINUE THROUGH MONDAY. MEAN MOISTURE WILL BE EAST OF THE REGION...AS OUR SUMMER PATTERN RETURNS. THE EUROPEAN MODELS WERE ALSO SIMILAR THE THE SUMMER LIKE LOW LEVEL SOUTHERLY FLOW PATTERN. NO SIGNIFICANT MEAN MOISTURE AROUND. THE NOGAPS HAD A SIMILAR SURFACE/UPPER PATTERN...BUT SHOWED SOME CONVECTIVE COVERAGE FOR SUNDAY AND MONDAY. MANUAL PROGS ON THE SURFACE SHOWS A FRONT APPROACHING FROM THE NORTHEAST AND PUSHES BACK TO THE NORTH AS A FRONTAL SYSTEM PUSHS THROUGH THE PLAINS ON SUNDAY. WILL FOLLOW A COMBO OF THE CANADIAN/MRF/EUROPEAN MODELS. THE NOGAPS LOOKED TO BE TOO WET ON SUNDAY/MONDAY. SO WITH THIS IN MIND WILL GO FOR A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. PRELIM NUMBERS... JAN 071/091 071/091 343 MEI 070/091 071/091 454 .JAN... AR...NONE LA...NONE MS...NONE. 17
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:51 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 39 min |
| Aug 2, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 41 min |
| Aug 2, 5:59 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 41 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.